Alert archive / New York / Winter Storm Warnings in 2006

Winter Storm Warning 4, NWS Albany, NY

December 25, 2006Hamilton County, Herkimer County, Warren County, New York

NWS Albany, NY issued this winter storm warning at Dec 25, 2006, 3:37 AM EST for Hamilton County, Herkimer County, Warren County, New York. It took effect at Dec 26, 2006, 12:00 AM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 3:37 AM EST (08:37 UTC)
In effect from
Dec 26, 2006, 12:00 AM EST
Expired
Dec 26, 2006, 3:01 PM EST
In force
15 hr
Issued by
NWS Albany, NY

Counties Hamilton County, NY, Herkimer County, NY, Warren County, NY

The radar

The Ft Drum radar (KTYX), 103 km from the middle of the area, began a volume at 08:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 280 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
280 m²/s²
0-3 km storm-relative helicity
314 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS41 KALY 250837
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
337 AM EST MON DEC 25 2006

NYZ032-033-042-252200-
/O.UPG.KALY.WS.A.0003.061226T0600Z-061227T1100Z/
/O.NEW.KALY.WS.W.0004.061226T0500Z-061227T0500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
337 AM EST MON DEC 25 2006

...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EST TUESDAY NIGHT...
...WINTER STORM WATCH NO LONGER IN EFFECT...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER STORM
WARNING FROM MIDNIGHT TONIGHT UNTIL MIDNIGHT TUESDAY NIGHT FOR THE
SOUTHERN ADIRONDACK REGION. THE WINTER STORM WATCH THAT WAS POSTED
FOR THIS AREA PREVIOUSLY IS NO LONGER IN EFFECT.

A LOWEST PRESSURE IN A STORM STRENGTHENING OVER THE THE LOWER
MISSISSIPPI VALLEY EARLY THIS MORNING WILL TRACK NORTHEAST INTO
THE TENNESSEE VALLEY TODAY...AND INTO EASTERN NEW YORK AND NEW
ENGLAND ON TUESDAY. THE STORM WILL BRING A HEAVY ACCUMULATION OF
SNOW TO THE SOUTHERN ADIRONDACKS FROM LATE THIS EVENING THROUGH
LATE TUESDAY EVENING. IT WILL BEGIN SNOWING IN THE ADIRONDACKS
THIS EVENING. RAIN MAY MIX WITH THE SNOW FOR A TIME BETWEEN
MIDNIGHT AND DAYBREAK. HOWEVER...THE PRECIPITATION WILL BE
ENTIRELY SNOW THEREAFTER. THE SNOW WILL GRADUALLY TAPER OFF
TUESDAY EVENING.

SNOW WILL BEGIN FALLING ACROSS THE SOUTHERN ADIRONDACKS BY LATE
THIS EVENING. ONE TO 3 INCHES OF SNOW MAY ACCUMULATE BEFORE THE SNOW
MIXES WITH...OR CHANGES TO RAIN...SLEET OR FREEZING RAIN BETWEEN
MIDNIGHT AND DAYBREAK. COLDER AIR MOVING INTO THE REGION AROUND
DAYBREAK WILL CHANGE ANY MIXED PRECIPITATION TO SNOW. AN ADDITIONAL
5 TO 9 INCHES OF SNOW WILL ACCUMULATE TUESDAY AND TUESDAY EVENING.
A NORTHWESTERLY WIND WILL INCREASE TO 15 TO 25 MILES AN HOUR EARLY
TUESDAY NIGHT CAUSING THE SNOW TO DRIFT. TOTAL SNOWFALL FROM THE
STORM WILL BE FROM 6 TO 12 INCHES.

A HAZARDOUS TRAVEL CONDITION IS LIKELY BE THE MAIN IMPACT OF THIS
STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER ROUTE...OR
CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR DRIVING CONDITIONS.
SCATTERED POWER OUTAGES ARE POSSIBLE TOO...BUT THEY ARE UNLIKELY
TO BE THE PRIMARY PROBLEM AS THE AMOUNT OF SNOW IS NOT LIKELY TO
BE ENOUGH TO PRODUCE WIDESPREAD POWER INTERRUPTION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY HAZARDOUS.

$$
5 follow-up statements
000 
WWUS41 KALY 251735
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1235 PM EST MON DEC 25 2006

NYZ032-033-042-260400-
/O.CON.KALY.WS.W.0004.061226T0500Z-061227T0500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
1235 PM EST MON DEC 25 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT EST TUESDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EST TUESDAY NIGHT FOR ELEVATIONS ABOVE 1500 FEET IN THE
SOUTHERN ADIRONDACKS WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 12
INCHES EXPECTED BY LATE TUESDAY NIGHT.

A STORM STRENGTHENING OVER THE MID MISSISSIPPI VALLEY EARLY THIS
AFTERNOON WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY
THIS EVENING...AND INTO EASTERN NEW YORK AND NEW ENGLAND ON
TUESDAY. THE STORM WILL BRING A HEAVY ACCUMULATION OF SNOW TO THE
SOUTHERN ADIRONDACKS FROM LATE THIS EVENING THROUGH LATE TUESDAY
EVENING...MAINLY AT ELEVATIONS ABOVE 1500 FEET. IT WILL BEGIN
SNOWING IN THE ADIRONDACKS LATE THIS EVENING. RAIN MAY MIX WITH
THE SNOW FOR A TIME BETWEEN MIDNIGHT AND DAYBREAK. HOWEVER...THE
PRECIPITATION WILL BE ENTIRELY SNOW THEREAFTER. THE SNOW WILL
GRADUALLY TAPER OFF TUESDAY EVENING.

SNOW WILL BEGIN FALLING ACROSS THE SOUTHERN ADIRONDACKS BY LATE
THIS EVENING. ONE TO 3 INCHES OF SNOW MAY ACCUMULATE BEFORE THE
SNOW MIXES WITH...OR CHANGES TO RAIN...SLEET OR FREEZING RAIN
BETWEEN MIDNIGHT AND DAYBREAK. COLDER AIR MOVING INTO THE REGION
AROUND DAYBREAK WILL CHANGE ANY MIXED PRECIPITATION TO SNOW. AT
ELEVATIONS ABOVE 1500 FEET AN ADDITIONAL 5 TO 9 INCHES OF SNOW
WILL ACCUMULATE TUESDAY AND TUESDAY EVENING...WITH LOWER
ELEVATIONS RECEIVING AN ADDITIONAL 2 TO 5 INCHES. A NORTHWESTERLY
WIND WILL INCREASE TO 15 TO 25 MILES AN HOUR EARLY TUESDAY NIGHT
CAUSING THE SNOW TO DRIFT.

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO BE THE MAIN IMPACT OF
THIS STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER
ROUTE... OR CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR
DRIVING CONDITIONS. SCATTERED POWER OUTAGES ARE POSSIBLE TOO...BUT
THEY ARE UNLIKELY TO BE THE PRIMARY PROBLEM AS THE AMOUNT OF SNOW
IS NOT LIKELY TO BE ENOUGH TO PRODUCE WIDESPREAD POWER
INTERRUPTION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY
HAZARDOUS.

$$
000 
WWUS41 KALY 260039
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
739 PM EST MON DEC 25 2006

NYZ032-033-042-260845-
/O.CON.KALY.WS.W.0004.061226T0500Z-061227T0500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
739 PM EST MON DEC 25 2006

...WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO MIDNIGHT EST TUESDAY NIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
MIDNIGHT EST TUESDAY NIGHT. 

A STORM STRENGTHENING OVER THE MID MISSISSIPPI VALLEY THIS EVENING
WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY TONIGHT...AND
INTO EASTERN NEW YORK AND NEW ENGLAND ON TUESDAY. THE STORM WILL
BRING A HEAVY ACCUMULATION OF SNOW TO THE SOUTHERN ADIRONDACKS
FROM LATE THIS EVENING THROUGH LATE TUESDAY EVENING... MAINLY AT
ELEVATIONS ABOVE 1500 FEET. RAIN MAY MIX WITH THE SNOW FOR A TIME
BETWEEN MIDNIGHT AND DAYBREAK. HOWEVER...THE PRECIPITATION WILL BE
ENTIRELY SNOW THEREAFTER. THE SNOW WILL GRADUALLY TAPER OFF
TUESDAY EVENING.

SNOW WILL BEGIN FALLING ACROSS THE SOUTHERN ADIRONDACKS BY LATE
THIS EVENING. ONE TO 3 INCHES OF SNOW MAY ACCUMULATE BEFORE THE
SNOW MIXES WITH...OR CHANGES TO RAIN...SLEET OR FREEZING RAIN
BETWEEN MIDNIGHT AND DAYBREAK. COLDER AIR MOVING INTO THE REGION
AROUND DAYBREAK WILL CHANGE ANY MIXED PRECIPITATION TO SNOW. AT
ELEVATIONS ABOVE 1500 FEET AN ADDITIONAL 5 TO 9 INCHES OF SNOW
WILL ACCUMULATE TUESDAY AND TUESDAY EVENING...WITH LOWER
ELEVATIONS RECEIVING AN ADDITIONAL 2 TO 5 INCHES. A NORTHWESTERLY
WIND WILL INCREASE TO 15 TO 25 MILES AN HOUR EARLY TUESDAY NIGHT
CAUSING THE SNOW TO DRIFT.

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO BE THE MAIN IMPACT OF
THIS STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER
ROUTE... OR CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR
DRIVING CONDITIONS. SCATTERED POWER OUTAGES ARE POSSIBLE TOO...
BUT THEY ARE UNLIKELY TO BE THE PRIMARY PROBLEM AS THE AMOUNT OF
SNOW IS NOT LIKELY TO BE ENOUGH TO PRODUCE WIDESPREAD POWER
INTERRUPTION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY
HAZARDOUS.

$$

NYZ047-058-063-260845-
/O.NEW.KALY.WW.Y.0010.061226T0039Z-061226T1300Z/
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
739 PM EST MON DEC 25 2006

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 8 AM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EST TUESDAY. 

A STORM STRENGTHENING OVER THE MID MISSISSIPPI VALLEY EARLY THIS
AFTERNOON WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY
THIS EVENING...AND INTO EASTERN NEW YORK AND NEW ENGLAND ON
TUESDAY. LIGHT FREEZING RAIN AND SNOW HAS BEEN FALLING OVER THE
CATSKILLS FOR THE LAST SEVERAL HOURS...MAINLY AT ELEVATIONS ABOVE 1500
FEET. THE LIGHT FREEZING RAIN AND SNOW WILL CONTINUE THROUGH MUCH
OF THE NIGHT AS TEMPERATURES REMAIN STEADY AROUND FREEZING. THE
TEMPERATURES WILL SLOW RISE BY SUNRISE TO ABOVE FREEZING...WHEN
THE RAIN AND SNOW WILL CHANGE TO JUST A COLD RAIN.

A LIGHT COATING OF ICE AND SNOW IS LIKELY IN THE AREA...WITH SOME
ISOLATED LOCATIONS RECEIVING UP TO A TENTH OF AN INCH OF ICE AND
SNOW. SOME SLEET MAY MIX IN AT TIMES AS WELL. MOTORISTS SHOULD USE
EXTREME CAUTION WHILE DRIVING...ALLOW EXTRA SPACE BETWEEN YOURSELF
AND OTHER DRIVERS...AND ALLOW EXTRA TIME TO REACH DESTINATIONS.

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

$$
000 
WWUS41 KALY 260844
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
344 AM EST TUE DEC 26 2006

NYZ047-058-063-260945-
/O.CAN.KALY.WW.Y.0010.000000T0000Z-061226T1300Z/
SCHOHARIE-WESTERN GREENE-WESTERN ULSTER-
INCLUDING THE CITIES OF...COBLESKILL...MIDDLEBURGH...HUNTER...
TANNERSVILLE...WINDHAM...SUNDOWN...ELLENVILLE...WOODSTOCK...
WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA
344 AM EST TUE DEC 26 2006

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

TEMPERATURES HAVE RISEN ABOVE FREEZING ACROSS THE EASTERN
CATSKILLS AND SCHOHARIE VALLEY. THE THREAT OF FREEZING RAIN HAS DIMINISHED.


$$

NYZ032-033-042-261800-
/O.CON.KALY.WS.W.0004.000000T0000Z-061227T0500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
344 AM EST TUE DEC 26 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT FOR ELEVATIONS ABOVE 1500 FEET IN THE SOUTHERN
ADIRONDACKS WITH TOTAL SNOW ACCUMULATIONS OF 6 TO 12 INCHES
EXPECTED BY LATE TUESDAY NIGHT.

LOW PRESSURE MOVING ACROSS EASTERN OHIO AND WESTERN PENNSYLVANIA
THIS MORNING...WILL MOVE ACROSS UPSTATE NEW YORK AND NEW ENGLAND LATE
THIS MORNING INTO THE AFTERNOON.  THE STORM WILL REACH THE GULF OF
MAINE BY THE MID AFTERNOON. A SEPARATE...WEAKER LOW PRESSURE
SYSTEM...BROUGHT TWO TO FOUR INCHES OF SNOW TO THE SOUTHERN
ADIRONDACKS LAST NIGHT INTO EARLY THIS MORNING. THE SECOND LOW WILL
BRING A HEAVY ACCUMULATION OF SNOW TO THE SOUTHERN ADIRONDACKS
LATE THIS MORNING INTO EARLY TUESDAY EVENING...MAINLY AT
ELEVATIONS ABOVE 1500 FEET.

LIGHT RAIN MIXED WITH SNOW EARLY THIS MORNING... WILL RAPIDLY
CHANGE BACK TO SNOW IN THE LATE MORNING...AS COLDER AIR FILTERS
BACK IN. AT ELEVATIONS ABOVE 1500 FEET...AN ADDITIONAL 4 TO 8 INCHES
OF SNOW WILL ACCUMULATE INTO EARLY TUESDAY EVENING...WITH
ELEVATIONS BELOW 1500 FEET RECEIVING AN ADDITIONAL 2 TO 4 INCHES.
A STORM TOTAL SNOWFALL OF 6 TO 12 INCHES WILL BE EXPECTED AT
ELEVATIONS OF 1500 FEET OR GREATER...AND 3 TO 7 INCHES AT LESS
THAN 1500 FEET OF ELEVATION. A NORTHWESTERLY WIND WILL INCREASE TO 15 TO 25
MILES AN HOUR EARLY TUESDAY NIGHT CAUSING THE SNOW TO DRIFT.

HAZARDOUS TRAVEL CONDITIONS ARE LIKELY TO BE THE MAIN IMPACT OF
THIS STORM. HOLIDAY MOTORISTS SHOULD CONSIDER TAKING ANOTHER
ROUTE... OR CHANGING THE TIME OF THEIR TRAVEL TO AVOID POOR
DRIVING CONDITIONS. SCATTERED POWER OUTAGES ARE POSSIBLE TOO...
BUT THEY ARE UNLIKELY TO BE THE PRIMARY PROBLEM...AS THE AMOUNT OF
SNOW IS NOT LIKELY TO BE ENOUGH TO PRODUCE WIDESPREAD POWER
INTERRUPTION.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED. THIS WILL MAKE TRAVEL VERY
HAZARDOUS.

$$
000 
WWUS41 KALY 261615
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1115 AM EST TUE DEC 26 2006

NYZ032-033-042-262200-
/O.CON.KALY.WS.W.0004.000000T0000Z-061227T0500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
1115 AM EST TUE DEC 26 2006

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT FOR
ELEVATIONS ABOVE 1500 FEET IN THE SOUTHERN ADIRONDACKS.

ONE AREA OF LOW PRESSURE WAS CENTERED ALONG THE NEW YORK STATE
AND PENNSYLVANIA BORDER THIS MORNING WITH ANOTHER LOW CENTERED
NEAR CAPE COD. THE INLAND LOW WILL WEAKEN AS ENERGY IS SHIFTED TO
THE COASTAL LOW. THE COASTAL LOW DEEPEN AND MOVE NORTHEAST INTO
THE CANADIAN MARITIMES THIS EVENING. 

COLDER AIR IS BEING DRAWN INTO THE REGION AND THE RAIN IS CHANGING 
BACK TO SNOW. THIS TREND WILL CONTINUE THIS AFTERNOON. TOTAL SNOWFALL
AMOUNTS ARE GOING TO BE LESS THAN PREVIOUSLY EXPECTED. ACROSS THE
HIGHER TERRAIN...WHERE THE WARNING IS IN EFFECT...2 TO 5 INCHES
OF SNOW FELL LAST NIGHT. AN ADDITIONAL 2 TO 4 INCHES IS POSSIBLE
FOR STORM TOTAL ACCUMULATIONS OF 4 TO 9 INCHES.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND OR ICE ARE EXPECTED WHICH CAN MAKE TRAVEL HAZARDOUS.

$$
000 
WWUS41 KALY 262001
WSWALY

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
301 PM EST TUE DEC 26 2006


NYZ032-033-042-262115-
/O.CAN.KALY.WS.W.0004.000000T0000Z-061227T0500Z/
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
INCLUDING THE CITIES OF...ATWELL...BIG MOOSE...EAGLE BAY...
MCKEEVER...NOBLEBORO...NORTHWOOD...OLD FORGE...SPECULATOR...
WARRENSBURG
301 PM EST TUE DEC 26 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE WINTER
STORM WARNING FOR THE SOUTHERN ADIRONDACKS. SCATTERED SNOW SHOWERS
ARE EXPECTED THE REST OF TODAY AND TONIGHT.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this winter storm warning went out at Dec 24, 9:45 PM EST, 5 hours 52 minutes earlier.

Area forecast discussion, Dec 24, 9:45 PM EST, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
945 PM EST SUN DEC 24 2006

.SHORT TERM /REST OF TONIGHT/...

MINOR UPDATE...MAINLY TO ADD SOME CLOUDS INTO NORTHERN AREAS THROUGH
AROUND 06Z-08Z...WHICH MAY LIMIT POTENTIAL FREE FALL OF TEMPS.
00Z/25 ALY AND BUF SOUNDINGS INDICATE LOWERING INVERSION LEVEL...AT
ABOUT 3600 FT AT ALY...AND DOWN TO 2200 FT AT BUF. SOME LAKE
MOISTURE REMAINS TRAPPED BENEATH THIS INVERSION...AND IS ALLOWING
CLOUDS TO INCREASE/SPREAD A BIT FOR AREAS N OF THE MOHAWK
RIVER...WITH MORE EXTENSIVE COVERAGE LIMITED TO NORTHERN
HERKIMER/HAMILTON COUNTIES. FORTUNATELY...LOW LEVEL WINDS ARE
BACKING TO THE SW TO OUR W...WHICH WILL EVENTUALLY LIMIT LAKE
MOISTURE FROM BEING ADVECTED TOO MUCH FURTHER TO THE S AND E.
THUS...ALTHOUGH SOME CLOUDS MAY BRIEFLY REACH CAPITAL REGION OVER
THE NEXT SEVERAL HOURS...THEY SHOULD LIFT BACK TO THE N/E AND ERODE
THEREAFTER AS LOW LEVEL WINDS CONTINUE TO BACK INTO THE SW.

AS FOR MINS...GENERALLY KEPT THE CURRENT CHILLY LEVELS...AS
SIGNIFICANT DECOUPLING EXPECTED IN AREAS WHERE SKIES BECOME/REMAIN
CLEAR. HOWEVER...FAR NORTHERN AREAS MAY BE SLOWER TO FALL...AND MAY
KEEP MINS ABOVE 20.

OTHERWISE...NO OTHER CHANGES AT THIS TIME...WITH ONGOING WINTER
STORM WATCH FOR LATE MON NIGHT INTO LATE TUE NIGHT FOR PORTIONS OF
SOUTHERN ADIRONDACKS.

&&

.PREV DISCUSSION...
/ISSUED 509 PM EST SUN DEC 24 2006/

.SHORT TERM /TONIGHT THROUGH MONDAY/...
HIGH PRESSURE HAS EXPANDED EAST FROM THE OHIO VALLEY LATE THIS
AFTERNOON ACROSS THE MID ATLANTIC REGION AND INTO THE NORTHEAST.
THIS WILL SET US UP FOR NEARLY IDEAL RADIATIONAL COOLING ONCE THE
PRESSURE GRADIENT SUBSIDES AND THE WINDS DIMINISH LATER THIS
EVENING. THE NOSE OF THE RIDGE ENDS UP ACROSS EASTERN NEW YORK AT
12Z MONDAY AND AS A RESULT OF THE POSITION AND EXTREMELY DRY AIR
OVER OUR REGION HAVE FCST LOWS A FEW DEGREES BELOW GUIDANCE WITH
TEMPERATURES DROPPING INTO THE MID TEENS TO MID 20S TONIGHT.
CLOUDS WILL INCREASE FROM SOUTHWEST TO NORTHEAST ON CHRISTMAS DAY
WITH OVC CONDITIONS EXPECTED ACROSS THE ENTIRE FA BY LATE IN THE
DAY. EXPECT FA TO BE DRY UNTIL MONDAY AFTERNOON WITH RAINFALL
DEVELOPING EARLY MONDAY AFTERNOON ACROSS FAR SOUTHERN PORTION OF
FA AND EXPANDING NORTH AND EAST ACROSS REMAINDER OF FA BY 02Z
TUESDAY.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
LOW PRESSURE SYSTEM WHICH WILL IMPACT FA MAINLY DURING MONDAY
NIGHT INTO TUESDAY NIGHT TIME FRAME STILL LOOKS TO BE EVOLVING
INTO A MILLER TYPE A SCENARIO BUT CONSIDERABLY WEAKER THAN
PREVIOUS MODEL RUNS. GULF COAST LOW NOW EXPECTED TO DEEPEN
FROM 1009 MB TO AROUND 990 MB BY 00Z WEDNESDAY. THERE STILL
EXISTS A GREAT DEAL OF UNCERTAINTY IN EXACT LOW TRACK AS MREF MLSP
ENSEMBLE MEMBERS STILL HAVE A WIDE RANGE OF SOLUTIONS WITH
CENTRAL PRESSURE OF LOW 3-4 SD BELOW NORMAL. THE OTHER
INTERESTING ASPECT IS THAT DESPITE A LACK OF ARCTIC AIR BEHIND THE
LOW PRESSURE CENTER TO TAP INTO LOW STILL MAY BE ABLE TO CREATE
ENOUGH DYNAMIC COOLING FOR MOSTLY SNOW OVER NW PORTION OF FA. LATEST
GFS TRACK BRINGS LOW PRESSURE THROUGH EASTERN NEW YORK TUESDAY AND
INTO GULF OF MAINE TUESDAY NIGHT. BEST FRONTOGENETIC FORCING AT H7
FROM GFS SHOWS MAIN FORCING OCCURS WITH PRE WARM FRONTAL RAIN BAND
MONDAY NIGHT AND AGAIN LATE TUESDAY IN THE ADIRONDACKS WEST OF THE
H5 LOW. A SIGNIFICANT PRECIPITATION EVENT EXPECTED BUT VERY
DIFFICULT TO PINPOINT WHEN RAIN WILL CHANGE TO SNOW MONDAY NIGHT
INTO TUESDAY. GREATEST CERTAINTY AT THIS POINT IS ACROSS WESTERN
ADIRONDACKS WHERE 9 INCHES OR MORE OF SNOW POSSIBLE. SREF PLUME
DIAGRAM FOR KSLK INDICATES MOST IF NOT ALL OF PCPN IN THE FORM OF
SNOW WITH QPF RANGING FROM 0.42 TO 1.10 INCHES THROUGH 00Z ON THE
28TH. AFTER LOW DEPARTS LAKE EFFECT SNOW EXPECTED IN WESTERN
ADIRONDACKS LATE TUESDAY NIGHT THROUGH THE REMAINDER OF THE MID
WEEK PERIOD WITH VARYING LEVELS OF INTENSITY.

&&

.AVIATION /18Z-18Z/...
CLOUDS CONTINUE TO BREAK UP THROUGH THE REST OF THIS
AFTERNOON...AND ALL AREAS VFR. GUSTY WINDS FROM THE WEST AND
NORTHWEST WILL DIMINISH TO LIGHT THIS EVENING. THE WINDS WILL THEN
TREND TO SOUTHWEST TOMORROW MORNING...BUT REMAIN LIGHT. NO FOG OR
CEILING PROBLEMS EXPECTED OVERNIGHT THROUGH TOMORROW MORNING.

&&

.HYDROLOGY...
RIVER STAGES REMAIN WELL BELOW FLOOD STAGE...AND THE NEXT CHANCE OF
MEASURABLE PRECIPITATION LOOKS TO BE MONDAY NIGHT AND TUESDAY.
AREAS OF THE WESTERN MOHAWK VALLEY AND ADIRONDACKS MAY SEE MORE SNOW
THAN RAIN...WHILE THE REST OF THE REGION MAY SEE A HALF INCH OR MORE
OF RAIN...POSSIBLY CHANGING TO A BRIEF PERIOD OF SNOW BEFORE
ENDING.  THERE IS STILL A LOT OF UNCERTAINTY IN THE STRENGTH AND
TRACK OF THE STORM...BUT GENERALLY...THERE SHOULD NOT BE ENOUGH RAIN
TO PRODUCE FLOODING.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NY...WINTER STORM WATCH FROM LATE MONDAY NIGHT THROUGH LATE TUESDAY
     NIGHT FOR NYZ032-033-042.

VT...NONE.
&&

SHORT TERM...KL
Hazardous weather outlook, Dec 24, 4:28 PM EST, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
428 PM EST SUN DEC 24 2006

NYZ032-033-042-251200-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-
428 PM EST SUN DEC 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS
OF EAST CENTRAL NEW YORK.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A WINTER STORM WATCH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH
LATE TUESDAY NIGHT...PLEASE REFER TO THE WINTER STORM WATCH
STATEMENT FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-
082>084-VTZ013>015-251200-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
428 PM EST SUN DEC 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS...THE LAKE GEORGE SARATOGA
REGION...MOHAWK VALLEY...GREATER CAPITAL DISTRICT...EASTERN
CATSKILLS...MID HUDSON VALLEY AND TACONICS OF EAST CENTRAL
NEW YORK AND SOUTHERN VERMONT.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A STORM STRENGTHENING OVER THE GULF COAST STATES THIS EVENING
WILL TRACK NORTHEAST INTO THE TENNESSEE VALLEY ON CHRISTMAS DAY
AND THEN INTO EASTERN NEW YORK AND NEW ENGLAND ON TUESDAY. WHILE
THE EXACT TRACK OF THIS STORM IS STILL UNCERTAIN...IT APPEARS THAT
ENOUGH COLD AIR WILL BE DRAWN INTO THE STORM TO BRING THE POTENTIAL
FOR ACCUMULATING SNOW MAINLY TO AREAS WEST OF THE HUDSON VALLEY AND
ACROSS HIGHER TERRAIN. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER
UPDATES.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Winter Storm Warnings in New York, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.